Consult a real hair expert from Montréal (514) 843-7272

Hair loss men Hair loss women
Home-Articles-Drugs and hair loss

Drugs and hair loss

Les médicaments et la perte des cheveux
We live in an over medicated environment. Whether to prevent diseases, infections or cure, drugs are part of the daily life of a very large percentage of the population. Although they help us in certain aspects of our life, we cannot ignore their side effects. One of them, is hair loss.
When taking medication, hair capture the chemicals that come disrupt the hair growth cycle. Thus, there are three types of alopecia caused by drugs:

The telogen effluvium

This is the most common one, it causes a diffuse hair loss which usually begins 2 to 4 months after the beginning of treatment by shortening the hair life cycle. This type of hair loss is not permanent and will cease at the end of treatment. Here are some examples of the most frequently prescribed medications that cause this type of alopecia: anticoagulants, antidepressant, antihypertensive, antiepileptic, anticonvulsant, etc...

The anagen effluvium

This type of alopecia is associated with chemotherapy and cancer treatments. Hair loss is rapid and widespread since treatment comes suddenly stop development of the hair in its growth phase.

Androgenetic Alopecia

The third type of drug alopecia is related to androgenetic substances, they are mainly hormonal contraceptives. More often, it affects individuals who have a predisposition to androgenetic alopecia, by triggering or exacerbating the hair loss.
In conclusion, with the aging population, and consumer awareness of their health problems, linked to a easy access to drugs even without prescription, alopecia due to drugs is likely to become more common in the years come.

Before accusing wrongly medication for your hair loss, it is important to ask you the following questions:
  • Does my hair loss corresponds with the beginning of my medication?
  • Does the disease itself or the stress caused by this disease could be the cause of hair loss?
  • Is the drug is listed among the list of harmful drugs for hair?
  • If so, is it possible for your healthcare professional to change the treatment for a molecule having no impact on hair loss?
If you have doubts about the cause of your hair loss and believe that it is possibly related to your medication, please consult one of our hair experts who will help you with an accurate diagnosis and solution that will suit your problems.

Complete diagnosis of your hair loss problem

Free online consultation

Testimonials

Carmen of Montreal

I am very satisfied with the result after nine months of using the Norgil product. The hair cares are effective, and my ...

More info